Idaho, 2004

Damaging Wind in Idaho, August 21, 2004

August 21, 2004 · NWS BOI · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 21, 2:10 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 21, 2:10 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
310 PM MDT SAT AUG 21 2004

.SHORT TERM...SOUTHWEST IDAHO AND SOUTHEAST OREGON.  DOUBLE
STRUCTURED COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON TONIGHT AND
SOUTHWEST IDAHO SUNDAY. PREFRONTAL SW WINDS WILL INCREASE AHEAD OF
THE FRONT AS ISOLD-SCT SHOWERS AND THUNDERSTORMS CROSS S AND E ZONES
THIS EVENING AND AFTER MIDNIGHT ISOLD-SCT SHOWERS INCREASE ACROSS
THE N AND NW ZONES. SCT SHOWERS WILL DEVELOP IN THE CENTRAL AND BOI
MTS THRU SUN THEN SCT-ISOLD SHOWER AND THUNDERSTORMS WILL OVERSPREAD
SW IDAHO AND SE OREGON SUNDAY AFTERNOON AND NIGHT. BEST CHC OF
VALLEY PRECIP WILL BE 22Z SUN-06Z MON WITH SECONDARY SURGE OF COOLER
AIR AND STRONGER TROUGHING ALOFT.  BRIEF BREAK TO ISOLD SHOWERS
FAVORING MTS MONDAY THEN AN UPPER TROF WHICH LOOKS MORE MOIST THAN
SUNDAY EVENINGS TROF COMES THROUGH MONDAY NIGHT FOR HIGHER POPS/QPF
MONDAY NIGHT.  BROAD W FLOW CONTINUES TUESDAY FOR LOW POPS FAVORING
MTS. COOLER THAN AVERAGE IN THE SHORT TERM.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BELOW NORMAL
TEMPERATURES AND ABOVE NORMAL PRECIPITATION WILL PREVAIL THROUGH
MOST OF THE LONG TERM WITH A LONGWAVE TROUGH ANCHORED OVER WESTERN N
AM. MODELS ARE SHOWING GOOD CONTINUITY WITH TIMING AND AMPLITUDE OF
MAJOR FEATURES MOVING THROUGH THIS TROUGH. A STRONG SHORTWAVE TROUGH
CROSSING THE NORTHWEST COAST TUESDAY NIGHT WILL SUPPORT THE BEST
CHANCES OF PRECIPITATION ON WEDNESDAY. PRECIPITATION CHANCES WILL
DECREASE ONLY SLIGHTLY THURSDAY WITH MOIST UNSTABLE AIR AND MINOR
FEATURES CROSSING OUR CWFA ON THE CYCLONIC SIDE OF THE JET. WE
INCREASED POPS SLIGHTLY WEDNESDAY AND THURSDAY FROM THE EARLY
MORNING FORECAST. FRIDAY AND SATURDAY WILL BRING DRYING AND WARMING
AS THE JET RETREATS NORTHWARD. WE LOWERED POPS SATURDAY LEAVING ONLY
A SLIGHT CHANCE OVER OUR EASTERN MOUNTAINS. MAX TEMPERATURES WILL
RANGE FROM ABOUT 8 DEGREES BELOW NORMAL WEDNESDAY TO 3 DEGREES BELOW
NORMAL FRIDAY THEN RETURNING TO NORMAL SATURDAY. NO TEMPERATURE
ADJUSTMENTS WERE NEEDED.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

SHORT TERM..VM
LONG TERM...JT
Hazardous weather outlook, Aug 21, 5:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT SAT AUG 21 2004

IDZ011>016-028>030-ORZ061>064-221200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) SAT AUG 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO EXCEPT
OWHYEE COUNTY AND SOUTHEAST OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 14 km away, was scanning. The volume nearest the first event began at 00:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ada

When
August 21, 5:45 PM MST to 6:10 PM MST
Where
Ada County, Boise
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.617, -116.217

Trees and Power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425960.